Arkansas, 2013Drought in Arkansas, March 19 to 31, 2013
March 19 to 31, 2013 · NWS LZK · 1 event in 1 county or zone
Meager rainfall during the first part of March resulted in severe drought developing in part of Pike County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Meager rainfall during the first part of March resulted in severe drought developing in part of Pike County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 19, 5:20 AM CST, 40 minutes earlier.
Area forecast discussion, Mar 19, 5:20 AM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
620 AM CDT TUE MAR 19 2013
.AVIATION...
OVERALL VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. WINDS
WILL BE LIGHT AND VARIABLE OR A LIGHT N TO NE FLOW THIS
MORNING...THEN BECOMING NE TO E AT 5 TO 12 KNOTS. (59)
&&
.PREV DISCUSSION... /ISSUED 308 AM CDT TUE MAR 19 2013/
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
DRIER AND COOLER AIR HAS MOVED INTO THE STATE OVERNIGHT BEHIND THE
COLD FRONT THAT MOVED OUT OF THE STATE MON AFTERNOON. TEMPS ACROSS
THE STATE THIS MORNING RANGED FROM THE UPPER 20S AND LOW 30S ACROSS
NRN AND NWRN SECTIONS OF THE STATE...TO THE 40S ELSEWHERE...UNDER A
CLEAR SKY.
HIGH PRESSURE WILL MOVE SE FROM THE PLAINS INTO THE MID MS RIVER
VALLEY REGION OVER THE NEXT COUPLE DAYS...KEEPING CONDITIONS DRY FOR
THE MOST PART. NEAR NORMAL TEMPS WILL BE SEEN THIS AFTERNOON...WITH
SLIGHTLY COOLER TEMPS EXPECTED ON WED AS A REINFORCING SHOT OF COLD
DRY AIR MOVES SOUTH INTO THE STATE.
FORECAST BECOMES MUCH MORE INTERESTING FOR THE REST OF THE SHORT
TERM PERIOD WITH THE APPROACH OF THE NEXT STORM SYSTEM...
SFC LOW PRESSURE WILL DEVELOP OVER THE PANHANDLES OF TX/OK LATE WED
NIGHT INTO THU AS AN UPPER LEVEL WAVE MOVES ACROSS THE SRN ROCKIES.
MOISTURE WILL BEGIN LIFTING NORTH FROM THE GULF INTO AR DURING THE
DAY ON THU. EXPECT PRECIP TO DEVELOP ACROSS FAR WRN AND NWRN
SECTIONS OF THE STATE DURING THE LATE MORNING PERIOD...THEN SPREAD
OVER THE NRN HALF OF THE STATE DURING THE AFTERNOON PERIOD. AS THIS
PRECIP FALLS...IT WILL FALL INTO MUCH DRIER AIR NEAR THE SFC. TEMPS
WILL LIKELY PEAK DURING THE MORNING HRS ACROSS NRN SECTIONS OF THE
STATE...BEFORE EVAPORATE COOLING DROPS TEMPS DURING THE AFTERNOON
HRS. AS THIS HAPPENS...FORECAST SOUNDINGS SUGGEST A PERIOD OF A
RAIN/SLEET/SNOW MIX ACROSS THE NRN COUNTIES DURING THE EARLY
AFTERNOON PERIOD...BUT AS TIME GOES ON THE COLUMN WILL COOL ENOUGH
ALOFT TO BECOME ALL SNOW. THERE WILL LIKELY STILL BE SOME ABOVE
FREEZING AIR NEAR THE SFC DURING THE LATE AFTERNOON AND EARLY
EVENING HRS TO SEE A RAIN/SNOW MIX ACROSS THIS PORTION OF THE STATE.
HOWEVER...SOME OF THE HIGHER ELEVATIONS COULD SEE A PERIOD OF ALL
SNOW. BY THU EVENING AND OVERNIGHT...WARMING ALOFT WILL LIKELY
CHANGE THE PRECIP BACK TO A MIX OF SLEET/FREEZING RAIN/SNOW/RAIN
ACROSS THE NRN SECTIONS OF THE STATE AS THE SFC LOW MOVES CLOSER TO
AR. SRN AND MUCH OF CENTRAL AR SHOULD SEE MAINLY RAIN...BUT PORTIONS
OF CENTRAL AR COULD SEE A MIX EARLY THU AND LATE THU NIGHT INTO FRI
MORNING.
THIS SFC LOW WILL THEN TRACK EAST SOUTH OF AR FRI AND FRI
NIGHT...WITH POTENTIAL FOR WINTRY PRECIP CONTINUING ACROSS PORTIONS
OF THE STATE. THIS AGAIN WILL BE LIMITED TO THE NRN AND NERN
SECTIONS OF THE CWA. ELSEWHERE...MAINLY RAIN IS EXPECTED.
WILL NOTE THAT MUCH OF THE FORECAST HAS BEEN BASED ON A BLEND OF THE
ECMWF...NAM AND CMC DUE THE REASONABLE RUN-TO-RUN CONSISTENCY OF
EACH THE LAST DAY OR TWO. HAVE RELIED LESS ON THE GFS AT THIS POINT
BECAUSE OF THE MORE SIGNIFICANT DIFFERENCES IN TRACK AND THERMAL
PROFILE COMPARED TO THE OTHER MODEL SOLUTIONS. AS IN MANY CASES WITH
WINTER WX...ANY CHANGES IN TRACK AND THERMAL PROFILE COULD ALTER THE
FORECAST SIGNIFICANTLY. WITH THIS IN MIND...AND DUE TO THE CONTINUED
UNCERTAINTY IN THE DETAILS...WILL LIKELY SEE CONTINUED ADJUSTMENTS
IN THE COMING 24-72 HRS REGARDING WHERE AND HOW MUCH WINTER WX
PRECIP WILL BE SEEN ACROSS THE CWA.
&&
.LONG TERM...SATURDAY THROUGH MONDAY
MODEL INCONSISTENCIES REMAIN IN THE EXTENDED FORECAST AND CONFIDENCE
IS BELOW AVERAGE. PRECIPITATION WILL BE ON GOING SATURDAY MORNING
AND WITH TEMPS AROUND FREEZING OVER FAR NORTHERN AREAS...A MIX OF
RAIN AND FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL BE IN THE
FORECAST SATURDAY MORNING. TEMPS ARE EXPECTED TO WARM BY MID MORNING
AND A SLIGHT CHANCE OF LIGHT RAIN WILL BE OVER MUCH OF AR ON
SATURDAY. SATURDAY NIGHT TO SUNDAY...LIGHT PRECIPITATION CONTINUES
AND GRADUALLY TEMPS LOWER TO AROUND FREEZING AGAIN OVER NORTHERN AR
AND A WINTER PRECIP MIX IS IN THE FORECAST. WINTER PRECIP AMOUNTS
ARE QUITE UNCERTAIN AND THEIR IMPACT AND FUTURE MODEL RUNS WILL
FINE TUNE THE EVENT. CONDITIONS DRY OUT SUNDAY AS THE SOUTHERN
SYSTEM MOVES FARTHER EAST AND TAKES THE MOISTURE WITH IT TO THE
EAST. TEMPS WILL BE BELOW NORMAL SUNDAY TO MONDAY WITH OVERALL DRY
WEATHER. THE EURO MODEL HAS THE BEST OVERALL PATTERN
SCENARIO...WHILE THE GFS WARMS TEMPS WELL ABOVE FREEZING AS IT HAS A
BUILDING RIDGE OVER THE SOUTHERN PLAINS. AT THIS TIME IT LOOKS TO BE
THE OUTLIER AND FORECAST WILL BE CLOSER TO EURO.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 60 36 57 34 / 10 10 10 10
CAMDEN AR 68 44 67 41 / 0 10 10 10
HARRISON AR 60 34 52 32 / 10 10 10 10
HOT SPRINGS AR 66 40 62 37 / 10 10 10 10
LITTLE ROCK AR 65 40 63 38 / 10 10 10 10
MONTICELLO AR 67 44 66 41 / 0 10 10 10
MOUNT IDA AR 66 39 61 37 / 10 10 10 10
MOUNTAIN HOME AR 60 34 53 33 / 10 10 10 10
NEWPORT AR 61 37 57 35 / 10 10 10 10
PINE BLUFF AR 66 42 64 40 / 0 10 10 10
RUSSELLVILLE AR 64 37 59 36 / 10 10 10 10
SEARCY AR 63 38 60 36 / 10 10 10 10
STUTTGART AR 64 40 62 39 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...62 / LONG TERM...59
Hazardous weather outlook, Mar 19, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAR 19 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAR 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN CHANCES WILL RETURN TO ARKANSAS THURSDAY AND FRIDAY WITH THE
NEXT SYSTEM. THERE WILL BE SOME WINTER PRECIPITATION POSSIBLE
ACROSS THE NORTH THURSDAY MORNING AND AGAIN LATE THURSDAY NIGHT TO
FRIDAY. AT THIS TIME UNCERTAINTY DOES REMAIN IN THE FORECAST ON
THE IMPACTS OF THE WINTER WEATHER...AND LATER FORECASTS WILL FINE
TUNE THE CHANCE AND THE EXTENT OF THE WINTER WEATHER OVER
NORTHERN ARKANSAS. THE CHANCE OF RAIN CONTINUES INTO SATURDAY AND
GRADUALLY MOVES EAST OF THE STATE EARLY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59
Drought, Pike
- When
- March 19, 6:00 AM CST to March 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Severe drought developed in southwestern Pike County soon after the middle of March.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 19 to 24, 20131 death · $20,000 · 2 events
- Lake-Effect Snow in New York, March 19 to 21, 2013$105,000 · 7 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20132 in hail · 39 events
- Heavy Snow and Damaging Winds in Washington, March 19 to 20, 2013$50,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Texas, March 19 to 20, 2013$34,000 · 1.75 in hail · 9 events
- High Wind in West Virginia, March 19, 2013$25,000 · 55 kt wind · 1 event
- Heavy Snow in Maine, March 19 to 20, 201317 events
- Heavy Snow in Maine, March 19 to 20, 201315 events
- Heavy Snow in New Hampshire, March 19 to 20, 201312 events
- Strong Wind in California, March 19, 2013$15,000 · 3 events
- Lake-Effect Snow in Michigan, March 19 to 20, 20137 events
- Flooding in Illinois, March 19 to 27, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432027.